Copaxone Allergy?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dianna30
Regular Member


Date Joined Mar 2009
Total Posts : 90
   Posted 5/31/2009 2:25 PM (GMT -6)   
I started Copaxone injections last week.  The first five shots went fine, except for the itchy red lump for 20 minutes or so after injection. I woke up after the sixth shot with a 2"x2" patch that was red, swollen, sore, itchy, and hot to the touch. I decided to try again in a different arm for number seven with the same results. Of course it was Memorial Day weekend so over a three day span the redness continued to grow larger and larger. I stopped my injections and finally called my PCM for a prednisone prescription. Since I started the prednisone the redness has begun to fade, but I can still see where the reactions were and after three days they were measuring about 4"x12"!
 
I called my neurologists office but the nurse wasn't very helpful. She suggested I review my technique and check my needle length, then keep doing injections. First of all, the friend I was camping with gave me my injections and she is a nurse. Also, she did one of those injections with the auto-injector and one manually, so I am pretty sure the technique is not to blame.
 
Does this sound like an allergic reaction to the Copaxone? I worry about continuing the injections because more exposure can lead to more of a reaction, and I live 45 mins. from the nearest hospital.


Be joyful in hope, patient in affliction, faithful in prayer (Romans 12:12).

http://diannaschnabel.blogspot.com/

Post Edited (dianna30) : 5/31/2009 2:29:05 PM (GMT-6)


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3521
   Posted 5/31/2009 2:58 PM (GMT -6)   
I am not sure I can help you.  We have had two members that have reacted badly enough to stop copaxone.  One kept having IPIRs that lasted upwards of two hours.  The other had all over body hives seemingly unrelated to injection sites.  Your reaction is not one I have heard of (which means very little as I don't know much about reactions).  I would talk directly to your neurologist or call the shared solutions hot-line and talk to a copaxone nurse and see what they suggest. 
Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.


dianna30
Regular Member


Date Joined Mar 2009
Total Posts : 90
   Posted 7/17/2009 11:42 AM (GMT -6)   
It took a while, but I finally resolved the issue with my copaxone reactions.  My neuro has me taking benadryl each night, 2 hours before I do my injection.  I still have local reactions due to my sensitivity to the copaxone medication, but the benadryl helps to keep it under control.  I find that after I take my second dose of benadryl (the following night) the reactions almost completely fade.  Man am I sore though :).  I can't inject in my arms because the reactions tend to spread more there, so I am limited to my stomach, hips, and thighs. 
 
I am also going in next week for a sleep study.  I guess my neuro thinks that my level of fatigue is severe, even for MS.  The worst thing is that I have to go all day before the sleep study with no naps, caffeine, or medication.  I am glad my mom is here to supervise my kids, because I am sure I will be a total zombie by lunch time! :) 

Be joyful in hope, patient in affliction, faithful in prayer (Romans 12:12).

http://diannaschnabel.blogspot.com/

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, August 19, 2017 3:35 AM (GMT -6)
There are a total of 2,857,401 posts in 313,515 threads.
View Active Threads


Who's Online
This forum has 155119 registered members. Please welcome our newest member, hhuaighe06.
285 Guest(s), 1 Registered Member(s) are currently online.  Details
Chask


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer